MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PERCUTANEOUS ENDOSCOPIC GASTROSTOMY (PEG) FEEDING DEVICES, SAFETY

BARD ACCESS SYSTEMS PERCUTANEOUS ENDOSCOPIC GASTROSTOMY (PEG) FEEDING DEVICES, SAFETY
Model Number 006035
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided, therefore, the device history records were not reviewed.A photo of the device was provided and is pending evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that after the percutaneous endoscopic gastrostomy tube was placed, the tube was found damaged.It was further reported that the tube was repaired and remains in the patient.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review was not performed as no product lot number was provided by the complainant.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is confirmed for damaged catheter, as the photo shows a portion of the silicone feeding tube between hands.It shows a partial break in the peg feeding tube near the "20f" lettering.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.Possible contributing factors include damaged during implantation, sharp instrument damage, and excessive force.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERCUTANEOUS ENDOSCOPIC GASTROSTOMY (PEG) FEEDING DEVICES, SAFETY
Common Device Name
FEEDING
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8199991
Report Number3006260740-2018-03747
Device Sequence Number1557612
Product Code KNT
UDI-Device Identifier00801741081187
UDI-Public(01)00801741081187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006035
Device Catalogue Number006035
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1